Alert archive / Colorado / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Denver/Boulder, CO

May 25, 2009Weld County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at May 25, 2009, 4:01 PM MDT for Weld County, Colorado. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2009, 4:01 PM MDT (22:01 UTC)
Expired
May 25, 2009, 5:56 PM MDT
In force
115 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Weld County, CO

The radar

The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 252201
FFWBOU
COC123-260000-
/O.NEW.KBOU.FF.W.0001.090525T2201Z-090526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
401 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 600 PM MDT

* AT 356 PM MDT...AMATEUR RADIO SPOTTERS SOUTHWEST OF GREELEY IN 
WEST CENTRAL WELD COUNTY REPORTED FLOOD WATER RUNNING OVER WELD 
COUNTY ROAD 54 AND TWO RIVERS PARKWAY...OR ABOUT 8 MILES SOUTHWEST 
OF GREELEY.  WATER UP TO VEHICLE HUB CAPS WAS OBSERVED IN THE 
AREA. 

WEATHER SERVICE DOPPLER RADAR INDICATED AS MUCH AS 3 INCHES OF RAIN 
HAD FALLEN IN THE AREA SINCE 230 PM MDT.     

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLIKEN...
  LA SALLE...GILCREST...EVANS AND EXTREME SOUTHWEST GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.

&&

LAT...LON 4043 10465 4022 10468 4027 10488 4043 10486

$$


BAKER
1 follow-up statement
000 
WGUS75 KBOU 252356
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
556 PM MDT MON MAY 25 2009

COC123-252356-
/O.CAN.KBOU.FF.W.0001.000000T0000Z-090526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-
556 PM MDT MON MAY 25 2009

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT FOR 
WEST CENTRAL WELD COUNTY...

NO FURTHER REPORTS OF FLASH FLOODING ALONG WELD COUNTY HIGHWAY 54 
AND TWO RIVERS PARKWAY 8 MILES SOUTHWEST OF GREELEY HAVE BEEN 
RECEIVED AT THE NATIONAL WEATHER SERVICE. 

THE STORM PRODUCING THE VERY HEAVY RAINFALL THAT PROMPTED THE 
WARNING EARLIER TODAY HAS EXITED THE AREA. HOWEVER SHOWERS MOVING 
OVER THE AREA DURING THE NEXT COUPLE HOURS MAY STILL PRODUCE SOME 
LIGHT RAINFALL IN THE AREA.   
 
LAT...LON 4043 10465 4022 10468 4027 10488 4043 10486

$$


BAKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:00 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, May 25, 3:00 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT MON MAY 25 2009

.SHORT TERM...AREA OF QG LIFT AND SURFACE BOUNDARY OVER EASTERN
COLORADO ARE MOVING EAST A BIT MORE SLOWLY THAN EXPECTED. BEST
INSTABILITY WAS AHEAD OF THE WIND SHIFT AND IN AREAS BEHIND IT THAT
RECEIVED SUNSHINE...SO IT APPEARS MOST OF OUR STRONG CONVECTION MAY
BE OVER. HOWEVER...THERE IS STILL SOME HEATING YET TO COME AND
CONVERGENCE BOUNDARIES MAY ENHANCE UPDRAFTS BRIEFLY SO STILL
EXPECTING SOME STORMS THAT COULD PRODUCE HEAVY RAIN AND SMALL HAIL
THROUGH THE LATE AFTERNOON. NORTH WINDS ON THE BACK SIDE OF THE
SURFACE TROUGH WILL BE INCREASING THIS EVENING. THERE WILL BE A
LITTLE COOLING ALOFT THAT MAY ALLOW SOME DEEP CONVECTION TO CONTINUE
THOUGH WITH LOW CAPES. WILL CONTINUE LIKELY POPS THIS EVENING FOR
THIS REASON. COULD SEE A SHIFT TO FAVORING AREAS SOUTH AND WEST OF
DENVER DUE TO THE WIND DIRECTION BUT THIS MAY BE MASKED BY THE
VARIOUS BOUNDARIES SO I WILL NOT GET TOO FANCY WITH THE DETAILS.
CLOUD COVER LIKELY TO PERSIST MOST OF THE NIGHT...COULD BE SOME FOG
WITH ENOUGH CLEARING BUT THINK THE ODDS ARE LOW. FOR TUESDAY THERE
MAY BE SOME LINGERING SHOWERS ALONG THE BORDER EARLY...THEN SLIGHTLY
DRIER AND COOLER AIR AT LOW LEVELS WILL MEAN A LOWER CHANCE OF
SHOWERS. STILL MAY BE SOME WEAK QG LIFT...AND EVENTUAL HEATING MEANS
THERE IS STILL A THREAT OF SHOWERS ALONG THE FRONT RANGE...LESS SO
FURTHER EAST WHERE LOW LEVELS WILL BE A BIT COOLER IN THE AFTERNOON.

.LONG TERM...MODELS HAVE THE WEAK UPPER TROUGH PUSHING EAST OF THE
FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY.  UPPER RIDGING IS MOVING
IN FROM THE WEST BY WEDNESDAY NIGHT CONTINUING INTO THE EXTENDED
PERIOD.  FLOW ALOFT IS PRETTY WEAK.  WEAK DOWNWARD VERTICAL VELOCITY
IS PROGGED FOR THE FORECAST AREA THROUGH THE PERIODS.  A FAIRLY WEAK
LOW LEVEL PRESSURE GRADIENT IS PROGGED OVER THE FORECAST AREA
THROUGH THE PERIOD WITH THE BOUNDARY LAYER FLOW STAYING WEAK
UPSLOPING FOR THE PLAINS MUCH OF THE TIME.  FOR MOISTURE...THERE IS
DEEP MOISTURE OVER THE MOUNTAINS TUESDAY NIGHT AND WEDNESDAY ON THE
NAM...BUT ONLY ON TUESDAY NIGHT ON THE GFS.  THERE IS SOME LOW AND
MID LEVEL MOISTURE OVER THE PLAINS TUESDAY NIGHT...BUT BOTH MODELS
DRY IT OUT BY WEDNESDAY.  IT STAYS FAIRLY DRY OVER THE PLAINS
THROUGH LATE DAY THURSDAY.  AT LEAST COMPARED TO THIS CURRENT
SITUATION WE HAVE.   THE NAM DRIES OUT THE MOUNTAINS BY WEDNESDAY
NIGHT...CONTINUING ON THURSDAY.  BOUNDARY LAYER DEW POINTS ARE IN
THE MID 30S TO LOWER 40S F TUESDAY NIGHT FOR THE PLAINS AND LOWER
FOOTHILLS.  FOR WEDNESDAY THROUGH THURSDAY EVENING...DEW POINTS OVER
THE PLAINS STAY IN THE 30S F.  PRECIPITABLE WATER VALUE PROGGS ARE
IN THE 0.60-0.70 INCH RANGE TUESDAY NIGHT...THEN IN THE 0.45-0.55
INCH RANGE WEDNESDAY THROUGH LATE DAY THURSDAY.  LAPSE RATES SHOW A
DECENT CAP IN PLACE OVER THE PLAINS TUESDAY EVENING.  FOR LATE DAY
WEDNESDAY AND THURSDAY...LAPSE RATES ARE FAIRLY STEEP FOR MUCH OF
THE FORECAST AREA.  THERE IS LITTLE IN THE WAY OF ANY THETA-E AXIS
OVER THE FORECAST AREA THROUGH THE PERIODS.  PERHAPS A BIT OF ONE
GETTING INTO CENTRAL COLORADO FROM THE SOUTH ON THURSDAY.   THERE IS
A LITTLE BIT OF CAPE FOR THE WESTERN HALF OF THE FORECAST AREA
TUESDAY EVENING...ABOUT THE SAME FOR LATE DAY WEDNESDAY.  BY LATE
DAY THURSDAY...THERE IS STILL LOW CAPE VALUES AROUND BUT THEY COVER
MUCH OF THE FORECAST AREA.  THE QPF FIELDS HAVE A TAD OF MEASURABLE
RAINFALL ON TUESDAY EVENING...MAINLY OVER THE MOUNTAINS.  JUST A TAD
OVER THE WESTERN FORECAST AREA LATE DAY WEDNESDAY AND LATE DAY
THURSDAY.  FOR POPS...WILL KEEP 10-30%S IN THE MOUNTAINS TUESDAY
EVENING AND LATE DAY WEDNESDAY...THEN 10-20%S FOR LATE DAY
THURSDAY.  OVER THE PLAINS...0-10%S THROUGH THE PERIODS SHOULD
SUFFICE.  FOR TEMPERATURES...WEDNESDAYS HIGHS ARE 2-5 C WARMER THAN
TUESDAYS.  THURSDAYS WARM UP 2-3 C OVER WEDNESDAYS.   FOR THE
LATER DAYS...FRIDAY THROUGH MONDAY...MODELS KEEP AN UPPER RIDGE OVER
THE FORECAST AREA FRIDAY INTO SATURDAY.  FOR THE REST OF SATURDAY
THROUGH MONDAY...THEY HAVE A FLAT RIDGE...WITH MAYBE EVEN HINTING AT
WEAK UPPER TROUGHING.  THE GFS HAS A COLD FRONT MOVING INTO THE
PLAINS SUNDAY NIGHT.  WELL SEE.  TEMPERATURES ARE A BIT ABOVE
NORMALS FRIDAY AND SATURDAY...NEAR NORMALS SUNDAY AND MONDAY.  WILL
GO WITH PRETTY LOW POPS AT THIS TIME.

&&

.AVIATION...MORE THUNDERSTORMS ARE LIKELY DURING THE LATE AFTERNOON
AND EVENING WHICH WILL LIKELY GIVE PERIODS OF MVFR CEILINGS/
VISIBILITIES. THERE IS A SLIGHT CHANCE OF IFR CONDITIONS. SHOWER
ACTIVITY WILL DIMINISH OVERNIGHT BUT THE LOW CLOUDS WILL PERSIST.
IMPROVING CEILINGS ARE EXPECTED WEDNESDAY MORNING THOUGH THEY MAY
STILL BE BELOW 5000 FEET AGL.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

GIMMESTAD/RJK
Hazardous weather outlook, May 25, 11:14 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MDT MON MAY 25 2009

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MDT MON MAY 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA
THIS AFTERNOON AND EVENING.  ABUNDANT MOISTURE IN THE ATMOSPHERE
COMBINED WITH LIGHT WINDS ALOFT WILL BRING A THREAT OF LOCALLY HEAVY
RAINFALL WITH A FEW OF THE STORMS. THE STRONGER STORMS TODAY WILL BE
CAPABLE OF PRODUCING AN INCH OF RAIN IN LESS THAN 30 MINUTES...
WHICH MAY CAUSE MINOR FLOODING ESPECIALLY IN URBAN AREAS. WHILE RAIN
IS EXPECTED IN MOST PLACES...FAVORED AREAS FOR HEAVIER SHOWERS WILL
BE IN AN AREA OF CONVERGING WINDS ACROSS WASHINGTON COUNTY INTO
SEDGWICK AND PHILLIPS COUNTIES...AND ALSO POSSIBLY SOUTH AND WEST OF
DENVER DUE TO UPSLOPE WINDS. THE SHOWERS AND STORMS WILL GRADUALLY
DECREASE FROM NORTH TO SOUTH TONIGHT AS SLIGHTLY DRIER AIR WORKS
INTO THE REGION.  INSTABILITY IS LIMITED TODAY...SO SEVERE WEATHER
IS NOT ANTICIPATED THOUGH THERE COULD BE SMALL HAIL AND GUSTY WINDS
WITH SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MOISTURE AND INSTABILITY WILL REMAIN OVER THE FORECAST AREA TUESDAY
TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS.  DRIER AND
SOMEWHAT WARMER CONDITIONS ARE EXPECTED FROM WEDNESDAY INTO NEXT
WEEKEND...ALTHOUGH THERE WILL STILL BE A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/RJK

In the hours before

Special weather statement, May 25, 12:43 PM MDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1243 PM MDT MON MAY 25 2009

COZ048-050-051-252015-
SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO-
1243 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WESTERN SEDGWICK COUNTY
  WESTERN PHILLIPS COUNTY
  EXTREME EAST CENTRAL LOGAN COUNTY

AT 1240 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FUNNEL CLOUDS AND HEAVY RAINFALL. THIS STORM
WAS LOCATED NEAR OVID...OR 5 MILES WEST OF JULESBURG. THIS STORM WAS
NEARLY STATIONARY.

OTHER THUNDERSTORMS DEVELOPING OVER WESTERN SEDGWICK AND WESTERN
PHILLIPS COUNTIES ALSO HAVE THE POTENTIAL TO PRODUCE FUNNEL
CLOUDS...HEAVY RAINFALL AND SMALL HAIL.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WAGES...
SEDGWICK...PAOLI...OVID...MARKS BUTTE...JULESBURG...HIGHLAND
CENTER...HAXTUN AND FAIRFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO FUNNEL CLOUDS...THUNDERSTORM OUTFLOWS OCCASIONALLY
PRODUCE WEAK...SHORT-LIVED TORNADOES. THESE WEAK TORNADOES ARE
CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES IS
OBSERVED MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 4100 10265 4099 10221 4044 10235 4044 10266
TIME...MOT...LOC 1840Z 197DEG 0KT 4096 10236

BAKER
Special weather statement, May 25, 12:52 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MDT MON MAY 25 2009

COZ040-251930-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
1252 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WESTERN ADAMS COUNTY
  NORTHEASTERN DENVER COUNTY

AT 1247 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL
CLOUD FROM A THUNDERSTORM.  THE FUNNEL WAS OBSERVED OVER THE
INTERSECTION OF 104TH AVENUE AND COLORADO BOULEVARD IN CENTRAL
THORNTON OR 14 MILES NORTHEAST OF DENVER...MOVING EAST AT 5 MPH.

OTHER FUNNEL CLOUDS MAY FORM ON THE LEADING EDGE OF THIS
THUNDERSTORM AS IT TRACKS SLOWLY EASTWARD OVER THE NORTHEAST SUBURBS
OF DENVER.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS...
BARR LAKE...DENVER INTERNATIONAL AIRPORT...EAST CENTRAL THORNTON...
NORTHEASTERN COMMERCE CITY AND NORTH CENTRAL AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO FUNNEL CLOUDS...THUNDERSTORM OUTFLOWS OCCASIONALLY
PRODUCE WEAK...SHORT-LIVED TORNADOES. THESE WEAK TORNADOES ARE
CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES IS
OBSERVED MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 3974 10458 3974 10470 3991 10495 4000 10490
      3996 10473 3987 10457
TIME...MOT...LOC 1847Z 026DEG 3KT 3988 10483

BAKER
Special weather statement, May 25, 2:08 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
208 PM MDT MON MAY 25 2009

COZ038-043-252100-
CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
208 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL WELD COUNTY

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRENGTHENING THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO A HALF
INCH IN DIAMETER AND RAINFALL RATES UP TO A HALF INCH IN 30 MINUTES.
THIS STORM WAS LOCATED OVER NORTHWEST GREELEY...MOVING SOUTHEAST AT
5 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LUCERNE...LA
SALLE...EVANS...EATON...AULT AND GREELEY.

LAT...LON 4041 10452 4032 10474 4044 10485 4059 10475
TIME...MOT...LOC 2006Z 323DEG 2KT 4044 10477

BAKER
Special weather statement, May 25, 2:26 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
226 PM MDT MON MAY 25 2009

COZ038-043-252115-
CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
226 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EXTREME EAST CENTRAL LARIMER COUNTY
  WEST CENTRAL WELD COUNTY

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1/2 INCH IN
DIAMETER AND UP TO 0.50 INCH OF RAIN IN LESS THAN 40 MINUTES. THESE
STORMS MAY ALSO PRODUCE FUNNEL CLOUDS.

THESE STORMS FORMING ALONG A LINE EXTEND FROM 9 MILES NORTHWEST
OF NUNN TO CENTRAL GREELEY...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHEAST OF FORT COLLINS TO GREELEY...MOVING NORTHEAST AT 5 MPH.

THE HEAVIEST RAINFALL ON RADAR WAS INDICATED 5 MILES NORTHWEST OF
GREELEY.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
SEVERANCE...PIERCE...NUNN...LUCERNE...LA SALLE...KERSEY...EVANS...
EATON...AULT AND GREELEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED
TORNADOES KNOWN AS GUSTNADOES OR LAND SPOUTS. THESE WEAK TORNADOES
ARE CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES
IS OBSERVED MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 4079 10484 4037 10450 4033 10484 4045 10494
      4081 10495
TIME...MOT...LOC 2020Z 220DEG 4KT 4076 10494 4044 10473

BAKER
Special weather statement, May 25, 2:38 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
238 PM MDT MON MAY 25 2009

COZ035-038-042-043-252130-
NORTHEAST WELD COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
238 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL LARIMER COUNTY
  WEST CENTRAL WELD COUNTY

AT 231 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL AND
SMALL HAIL FROM THUNDERSTORMS IN A LINE EXTENDING FROM 13 MILES
NORTHWEST OF WELLINGTON TO 6 MILES SOUTH OF GREELEY. THIS LINE OF
STORMS WAS MOVING EAST AT 5 MPH.

AT 225 PM MDT...A TRAINED WEATHER SPOTTER REPORTED 0.40 INCH OF RAIN
IN 15 MINUTES FROM A NEARLY STATIONARY THUNDERSTORM NEAR WELLINGTON
IN NORTHEAST LARIMER COUNTY. A SECOND WEATHER SPOTTER NEAR GREELEY
REPORTED A HALF INCH OF RAIN IN ABOUT THE PERIOD.

AN WIND GUST BOUNDARY SPAWNED BY THESE THUNDERSTORMS AND MOVING WEST
AT 5 MPH INTO SOUTHEAST LARIMER COUNTY MAY PRODUCE A FUNNEL CLOUD OR
A WEAK SHORT-LIVED TORNADO KNOWN AS A GUSTNADOES OR LAND SPOUT.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
WELLINGTON...TIMNATH...SEVERANCE...PIERCE...NUNN...MILLIKEN...
LUCERNE...LA SALLE...KERSEY...JOHNSTOWN...GILCREST...EVANS...EATON...
AULT...GREELEY AND NORTHEASTERN FORT COLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED
TORNADOES. THESE WEAK TORNADOES ARE CAPABLE OF PRODUCING MINOR DAMAGE
SO IF ONE OF THESE TORNADOES IS OBSERVED MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 4095 10491 4035 10447 4023 10486 4065 10511
      4094 10529
TIME...MOT...LOC 2031Z 220DEG 4KT 4087 10511 4069 10493
          4046 10474

BAKER
Special weather statement, May 25, 3:28 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT MON MAY 25 2009

COZ038-042-043-252145-
NORTHEAST WELD COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
328 PM MDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL LARIMER COUNTY
  WESTERN WELD COUNTY

AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 0.50 INCH IN
DIAMETER...RAINFALL RATES UP TO 1.5 INCHES PER HOUR...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING. THESE STORMS FORMED ALONG A NORTH-SOUTH
BOUNDARY THAT WAS NEAR STATIONARY ACROSS WESTERN AND SOUTHWEST WELD
COUNTY. RADAR WAS INDICATING THE HEAVIEST RAINFALL 5 MILES SOUTHEAST
OF WINDSOR IN WEST CENTRAL WELD COUNTY...OR ABOUT 8 MILES WEST OF
GREELEY...MOVING SOUTHEAST AT 5 MPH.  MINOR FIELD AND STREET
FLOODING HAS BEEN REPORTED.

AT 318 PM MDT...LAW ENFORCEMENT OFFICIALS RELAYED REPORTS FROM THE
PUBLIC OF FUNNEL CLOUDS FROM THUNDERSTORMS IN THE GREELEY AND
WINDSOR AREAS.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WINDSOR...
WELLINGTON...TIMNATH...SEVERANCE...PURCELL...PLATTEVILLE...PIERCE...
NUNN...MILTON RESERVOIR...MILLIKEN...LUCERNE...LA SALLE...KERSEY...
JOHNSTOWN...GILL...GILCREST...GALETON...EVANS...EATON...
BARNESVILLE...AULT...GREELEY AND EASTERN FORT COLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORM OUTFLOWS OCCASIONALLY PRODUCE WEAK...SHORT-LIVED
TORNADOES KNOWN AS GUSTNADOES OR LAND SPOUTS. THESE WEAK TORNADOES
ARE CAPABLE OF PRODUCING MINOR DAMAGE SO IF ONE OF THESE TORNADOES
IS OBSERVED MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 4061 10502 4083 10501 4080 10465 4059 10447
      4017 10448 4017 10496 4043 10508
TIME...MOT...LOC 2121Z 220DEG 4KT 4039 10479

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:57 AM MDTSpecial Weather StatementBOUPhillips48 min
May 25, 12:13 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver77 min
May 25, 12:43 PM MDTSpecial Weather StatementBOUPhillips, Sedgwick92 min
May 25, 12:52 PM MDTSpecial Weather StatementBOUDenver38 min
May 25, 2:08 PM MDTSpecial Weather StatementBOUWeld52 min
May 25, 2:26 PM MDTSpecial Weather StatementBOUWeld49 min
May 25, 2:38 PM MDTSpecial Weather StatementBOUWeld52 min
May 25, 3:28 PM MDTSpecial Weather StatementBOUWeld17 min
May 25, 4:19 PM MDTSpecial Weather StatementBOUWeld86 min
May 25, 4:49 PM MDTAreal Flood AdvisoryBOUMorgan, Weld86 min

Nearby

Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.